MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 3.5 X 12
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event was reassessed as an mdr following the device analysis report (dated nov.28, 2019), the event classification was updated from: "tracking difficulty over guidewire" to "tracking difficulty over guidewire, damaged spring tip - in patient, stent strut uplift- in patient".Ifu review was conducted and indicated that no deviation of ifu were reported.Overall conclusions from the final report (dated dec.02, 2019): the review of the dhr (device history record), along with the information from the customer and the device analysis report indicate that the product was supplied meeting specifications.According to the device analysis report, the customer complaint was confirmed.It seems that a kink on the guidewire caused the system to lock on the guide wire at the distal fuse.Excessive forces exerted on the system, evidently in attempts to free it from the guidewire, resulted in stent deformation, tip extension and other anomalies.There was no injury to patient.
 
Event or Problem Description
According to initial report received on aug 25, 2019: on (b)(6) 2019, the physician performed a coronary intervention on a (b)(6) female patient.A 3.5 x 12 elunir was selected to treat a coronary lesion.It was explained to the reporter that the stent was prepped in usual fashion in accordance with the elunir ifu, upon placing the stent onto the.014 interventional coronary wire and insertion into the guide catheter, the 3.5 x 12 elunir became stuck on the wire inside of the guide catheter.The scrub tech and the physician were unable to advance the stent on the wire nor remove the stent from the wire.Therefore, the.014 interventional coronary wire along with the 3.5 x 12 elunir were removed as a unit.The vessel was re-wired with a new.014 interventional coronary wire and treated with another stent.There was no patient injury.Additional date received on sep.25, 2019 from cordis - cardinal health co.: the device was stored in the lab, in accordance with the ifu.The product was stored and handled according to the instructions for use (ifu).There wasn't any reported difficulty removing the product from the packaging.There wasn't any damage noted to the product upon inspection prior to use.No kinks/bends were noted in the elunir delivery system before use.The size of the guide catheter that was used during the procedure was 6f and its brand was ebu 4.0 medtronic.The target lesion was lad.The percentage of stenosis can be described as moderate to severe.The device was not used for a chronic total occlusion.The device became stuck on the wire inside of the guide catheter and never reached the lesion nor exited the guide catheter.The device was removed intact (in one piece) from the patient.The patient was stented with another stent and no harm done to him.The event cause an increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.

Brand Name
ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key9508604
Report Number3003084171-2019-00021
Device Sequence Number13562724
Product Code NIQ
UDI-Device Identifier07290107013895
UDI-Public07290107013895
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number3.5 X 12
Device Catalogue NumberLUN350R12US
Device Lot NumberLNRUS00161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2019
Initial Report FDA Received Date12/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR